MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number Occluder
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Implant date & explant date are unknown as this is a literature article.Date of event is unknown as this is a literature article.
 
Event or Problem Description
The article, "spontaneous closure of patent ductus arteriosus in preterm babies after failed attempts at transcatheter device closure", was reviewed.This research article reported a case study on a 4 week old patient at 30 weeks gestation.Weight at the time of cardiac catheterization was 1.86 kg.The patient was transferred from an outside hospital for transcatheter device closure of the patent ductus arteriosus (pda) after failure of ibuprofen therapy.Echocardiography demonstrated a large pda (diameter 3 mm) with a left-to-right shunting, moderate left heart enlargement, and mild mitral regurgitation.An angiogram demonstrated a type c tubular pda with a minimum diameter of 3.5 mm.First, an 5-4 amplatzer piccolo occluder device (5¿4 size) was deployed.As the device was too long and encroached on the aorta and lpa, the device was removed before release.A second amplatzer piccolo occluder (5-2) device was attempted.On release, the device embolized to the right pulmonary artery.The device was successfully retrieved using a 10-mm goose-neck snare.The next morning, an echocardiogram showed that the pda was significantly smaller.On repeat echocardiogram 3 days later, pda had closed.Pda remained closed in follow-up echocardiogram after 10 weeks.[the primary and corresponding author of the article is ahmed deniwar, md, division of pediatric cardiology, mcgovern medical school, university of texas health science center, houston, texas, usa, with corresponding email: deniwar.Ahmed@gmail.Com.] related events : cn-140987, cn-140984.
 
Additional Manufacturer Narrative
As reported in a research article, a 5-4 amplatzer piccolo occluder device was deployed in a 4 week old patient at 30 weeks gestation.The device was too long and encroached on the aorta and lpa, and thus was removed before release.A second amplatzer piccolo occluder (5-2) device was attempted.On release, the device embolized to the right pulmonary artery.The device was successfully retrieved using a 10-mm goose-neck snare.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15902336
Report Number2135147-2022-02310
Device Sequence Number4285292
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOccluder
Device Catalogue Number9-PDAP-05-02-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 WK
Patient SexFemale